Alert archive / Mississippi / Wind Advisories in 2006

Wind Advisory 9, NWS Memphis, TN

November 15, 20064 states

NWS Memphis, TN issued this wind advisory at Nov 15, 2006, 3:21 PM CST for 4 states. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2006, 3:21 PM CST (21:21 UTC)
Expired
Nov 16, 2006, 3:08 AM CST
In force
12 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 152121
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CST WED NOV 15 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160600-
/O.NEW.KMEG.WI.Y.0009.061115T2121Z-061116T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
321 PM CST WED NOV 15 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. 

A STRONG AREA OF LOW PRESSURE WILL GRADUALLY BEGIN TO DEPART THE
MID SOUTH TONIGHT. AS THE LOW BEGINS TO MOVE EAST OF THE
AREA...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE
POSSIBLE ACROSS THE ADVISORY AREA TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMEG 160243
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
843 PM CST WED NOV 15 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161200-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-061116T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
843 PM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

A STRONG AREA OF LOW PRESSURE WILL GRADUALLY BEGIN TO DEPART THE
MID SOUTH TONIGHT. AS THE LOW BEGINS TO MOVE EAST OF THE AREA...
NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE
ACROSS THE ADVISORY AREA TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SJM
000 
WWUS74 KMEG 160908
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CST THU NOV 16 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161015-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-061116T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
308 AM CST THU NOV 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DROPPED BELOW THE ADVISORY CRITERIA.
HOWEVER...WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH ARE
STILL LIKELY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:32 AM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Nov 15, 9:32 AM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
932 AM CST WED NOV 15 2006

.DISCUSSION...15Z SURFACE ANALYSIS PLACES 991 MB LOW PRESSURE NEAR
STUTTGART ARKANSAS THIS MORNING WITH A COLD FRONT EXTENDING SOUTH
ALONG THE MISSISSIPPI RIVER. MEANWHILE A WARM FRONT EXTENDS FROM THE
LOW INTO NORTH MISSISSIPPI. WIDESPREAD SEVERE WEATHER POTENTIAL IS
WINDING DOWN AS SURFACE FRONT MOVES EAST OF THE FORECAST AREA THIS
MORNING. HOWEVER...AS A MID/UPPER LEVEL LOW MOVES ACROSS THE MID
SOUTH TODAY...COLD 500 MB TEMPERATURES AROUND -22C ALONG WITH
FREEZING HEIGHTS DROPPING DOWN TO AROUND 9KFT BY THIS AFTERNOON
SUGGEST THAT A HAIL THREAT MAY BE POSSIBLE UNDER THE UPPER LEVEL LOW. WILL
ISSUE AN UPDATE TO REMOVE WATCH FROM FORECAST AND ADJUST FORECAST
FOR CURRENT SHORT TERM TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

&&

.PREV DISCUSSION... (ISSUED 250 AM CST WED NOV 15 2006)

DISCUSSION...

UPPER LOW IS DEVELOPING OVER OKLAHOMA. A SURFACE LOW HAS NOW
FORMED AND AS OF 08Z IS OVER SOUTHEASTERN OKLAHOMA. THERE ARE
THREE SURFACE BOUNDARIES OF INTEREST. THE FIRST IS A WIND SHIFT
LINE THAT EXTENDS ROUGHLY ALONG INTERSTATE 40. THIS WIND SHIFT IS
ASSOCIATED WITH THE CURRENT WEST/EAST ORIENTED CONVECTION THAT HAS
BEEN ONGOING ACROSS THE REGION. THE SECOND BOUNDARY IS THE PRIMARY
WARM FRONT THAT EXTENDS SOUTHEAST FROM THE SURFACE LOW ACROSS
SOUTHERN ARKANSAS AND TO NEAR THE JACKSON MS AREA. THIS WARM FRONT
IS EXPECTED TO SURGE NORTHWARD AND BY 15Z BE ORIENTED ACROSS NORTH
MS. THE AIRMASS BEHIND THIS FRONT IS EXTREMELY MOIST AND UNSTABLE.
THE THIRD SURFACE FEATURE IS THE COLD FRONT WHICH IS MOVING ACROSS
EAST TEXAS. THIS FRONT WILL BE MOVING ACROSS NORTH MS TODAY. THE
CONVECTION OF INTEREST IS EXPECTED TO BEGIN TO DEVELOP SHORTLY
(BETWEEN 09Z AND 12Z) AS A LINE OF THUNDERSTORMS AHEAD OF THE FRONT
FROM SOUTHERN ARKANSAS THROUGH LOUISIANA. BETWEEN 12Z AND
15Z...THIS LINE WILL BE CROSSING THE MISSISSIPPI RIVER AND SHOULD
BE GROWING NORTHWARD AS THE WARM FRONT MOVES INTO NORTH
MISSISSIPPI. BETWEEN 15 AND 18Z...THE WARM FRONT WILL BE ALONG
INTERSTATE 40 WHILE THE LINE OF THUNDERSTORMS AHEAD OF THE COLD
FRONT IS ROUGHLY FROM PICKWICK LAKE THROUGH THE ENTIRE STATE OF
MS. THE STORM PREDICTION CENTERS DAY ONE OUTLOOK HAS A VERY GOOD
HANDLE ON THE HAZARDOUS WEATHER POTENTIAL ACROSS THE FORECAST
AREA. THE MAIN AREA OF CONCERN FOR TODAY IS ROUGHLY FROM AMORY TO
CLARKSDALE. THIS IS WHERE THE BIGGER THUNDERSTORMS...AND POSSIBLY
TORNADIC ARE LIKELY TO OCCUR. NORTH OF THIS LINE...IN THE SLIGHT
RISK AREA THE TORNADIC POTENTIAL WILL DEPEND UPON JUST HOW FAR
NORTH THE WARM FRONT SURGES AS THE CONVECTIVE LINE MOVES THROUGH
THE REGION. AS THE SLIGHT RISK MOVES TOWARDS THE TN/MS
BORDER...THE THREAT IS MUCH MORE OF A LARGE HAIL THREAT FROM
ELEVATED THUNDERSTORMS THAN A TORNADO THREAT AS THE CONVECTIVE
LINE WILL LIKELY BE IN ALABAMA BY THE TIME THE WARM FRONT GETS
INTO TN.

A FEW BREAKS IN THE CLOUDS ARE POSSIBLE THIS AFTERNOON BEHIND THE
FRONT...ESPECIALLY ACROSS NORTH MS AS THE DRY PUNCH WORKS INTO THE
REGION. BY TONIGHT...RAIN WILL WORK BACK IN AS THE UPPER LOW MOVES
THROUGH THE REGION. LATEST MODEL RUNS SLOW DOWN THE PROGRESSION OF
THE UPPER LOW AND IT IS A TAD FURTHER SOUTH. MODELS INDICATE A
GOOD DEAL OF MOISTURE WRAPPED AROUND IT. AS A RESULT...FEEL VERY
CONFIDENT THAT MOST IF NOT ENTIRE FORECAST AREA WILL SEE RAIN
TONIGHT ALTHOUGH AMOUNTS MAY NOT BE ALL THAT MUCH.

RAIN/CLOUDS WILL LIKELY LINGER INTO TOMORROW AND HAVE RAISED RAIN
CHANCES AND LOWERED TEMPERATURES AS A RESULT. SOME AREAS OF WEST
TENNESSEE MAY NOT SEE TEMPS CLIMB OUT OF THE LOW 40S. HAVE LOOKED
AT SOUNDINGS AND MELTING HEIGHTS ARE STILL AROUND OR ABOVE 2000 FT
ACROSS THE ENTIRE REGION AND SO AM NOT INCLINED TO MENTION MIXED
PRECIP.

RAIN SHOULD BE MOVING OUT BY TOMORROW NIGHT. AS THE LOW CLOUDS
MOVE OUT...HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH A WEAK UPPER
SHORTWAVE WILL BE MOVING THROUGH THURSDAY NIGHT AND FRIDAY. FRIDAY
NIGHT/SATURDAY A WEAK COLD FRONT WILL PASS THROUGH THE REGION.
LIFT IS VERY WEAK AND LITTLE MOISTURE AROUND SO EXPECT IT TO PASS
THROUGH DRY. ANOTHER WEAK UPPER SHORTWAVE WILL MOVE THROUGH SUNDAY
BUT THERE IS NO SURFACE FEATURE AND BY ITSELF IT DOES NOT APPEAR
STRONG ENOUGH FOR RAIN CHANCES. DRY WEATHER SHOULD THEN PERSIST
THROUGH THE REMAINDER OF THE FORECAST.

VALLE
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 15, 9:37 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
937 AM CST WED NOV 15 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161545-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
937 AM CST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID
SOUTH TODAY. AN UPPER LEVEL LOW WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. COLD UPPER AIR TEMPERATURES COMBINED WITH
DAYTIME INSTABILITY MAY COMBINE TO PRODUCE A FEW ISOLATED SEVERE
THUNDERSTORMS CONTAINING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:59 AM CSTSevere Thunderstorm WarningMEGCross, St. Francis46 min
Nov 15, 4:17 AM CSTTornado WarningMEGSt. Francis28 min
Nov 15, 5:14 AM CSTSevere Thunderstorm WarningMEGCrittenden46 min
Nov 15, 5:50 AM CSTSevere Thunderstorm WarningMEGTipton25 min
Nov 15, 8:32 AM CSTSevere Thunderstorm WarningMEGLee, Prentiss28 min

Nearby

Wind Advisories in Mississippi, 2006Wind Advisories in Tennessee, 2006Wind Advisories in Arkansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.